MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTAWIRE AND WIRECLIP TORQUER; CATHETER, PERIPHERAL, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTAWIRE AND WIRECLIP TORQUER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 29710
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Device Embedded In Tissue or Plaque (3165)
Date of Event 01/15/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the wire broke off.The target lesion area was located in a mildly tortuous and severely calcified artery.A peripheral rotawire was selected for use along with a 1.50mm peripheral rotalink plus.During the procedure, the lesion was so severe that the device failed to advance.Subsequently, after two rotational runs of rotablator, it was noted that the wire snapped off at the end of the catheter and part of it left remained inside the patient's body.The procedure was not completed.The patient was sent for a procedure to retrieve device fragments and it was successful.The patient was stable after the procedure.
 
Additional Manufacturer Narrative
B1.Adverse event/product prob: updated from adverse event and product problem to product problem.B2.Outcomes attrib to adv event: updated from required intervention to prevent permanent impairment to not applicable.F10.Patient codes: updated from device fragments in patient 3165 to no consequences or impact to patient - 2199.H1: type of reportable event: updated from serious injury to malfunction.
 
Event or Problem Description
It was reported that the wire broke off.The target lesion area was located in a mildly tortuous and severely calcified artery.A peripheral rotawire was selected for use along with a 1.50mm peripheral rotalink plus.During the procedure, the lesion was so severe that the device failed to advance.Subsequently, after two rotational runs of rotablator, it was noted that the wire snapped off at the end of the catheter and part of it left remained inside the patient's body.The procedure was not completed.The patient was sent for a procedure to retrieve device fragments and it was successful.The patient was stable after the procedure.It was further reported that the rotawire broke off during preparation and it was not inserted into the patient.The patient was sent to the hospital in a non-emergent/out-patient setting.

Brand Name
PERIPHERAL ROTAWIRE AND WIRECLIP TORQUER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9632262
Report Number2134265-2020-00470
Device Sequence Number2535101
Product Code MCW
UDI-Device Identifier08714729863649
UDI-Public08714729863649
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2021
Device Model Number29710
Device Catalogue Number29710
Device Lot Number0024317241
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/15/2020
Supplement Date Received by Manufacturer02/12/2020
Initial Report FDA Received Date01/27/2020
Supplement Report FDA Received Date02/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR